MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT
Catalog Number 56-15904
Health Effect - Clinical Code Brain Injury (2219)
Date of Event 02/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the distributor that during a brain tumor operation, the surgeon found that the screw had difficulty purchasing the bone.He applied more force but then the screw slipped and damaged the dura mater and the brain.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation, thus the reported event could not be confirmed.The surgeon has exercised more force during screw insertion, as a result, the screw slipped and hit the dura mater.As a result of the reported event, it has been mentioned that ¿dr.X had to repair the dura mater but this event may cause the patient becomes a disabled.Moreover, the operation delayed for an hour.¿ however, in a follow-up email, the sales rep has mentioned that although the dura mater has been damaged, there are no adverse consequences to patient.It has also been mentioned that blades 62-15030 and 62-15032 were used during the procedure.These blades are appropriate to be used with the reported screw.No pre-drilling has been performed.However, in the instructions for use (ifu # 90-02011, rev.12), it has been mentioned that, if it is difficult for self-drilling screws to start or insert into the bone, pilot holes should be drilled.Further, the review of the related dhr of the device in question has shown that it was manufactured to specification and has been accepted in final stock without any reported discrepancies.Examples of possible root causes according to the related risk management file are: too less implant-instrument connection: screw head deformed because of multiple pick-up of the screw (no surgical use) too less axial force during screw pick-up.Screw was already in use and is used again.Excessive force on bone (wrong handling).Too high forces during implantation.Based on statistical evaluation there are no indications for any systematic design, material or manufactur-ing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.

Brand Name
UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8666255
Report Number0008010177-2019-00027
Device Sequence Number11335946
Product Code HBW
UDI-Device Identifier34546540684920
UDI-Public34546540684920
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K112557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-15904
Device Lot Number1000295618
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;